# SDR CA031224002

- Difficulty date: December 23, 2003
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 22,302 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Case
- Part number: 8679225
- Condition: Cracked
- Location: Planetary Gear
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ACRFT RETURNED WITH A LOW OIL PRESS. ON RESEARCHING ENG TRENDS, OIL PRESS HAD BEEN STEADILY DECLINING FOR APPROX A MONTH AT 1-2 PSI A DAY. PROBLEM WASN`T NOTICED BY FLT CREW UNTIL A SUBSTANTIAL DROP ON DAY OF INCIDENT. OIL PRESSURE WOULD ONLY DROP ON A HIGHER POWER SETTING. MX REPLACED SEVERAL ENG OIL REGULATING COMPONENTS IN AN ATTEMPT TO REPAIR PROBLEM. DURING RUN-UP AT HIGH POWER OIL PRESS LOW & TORQUE BEGAN TO FLUCTUATE. A FEW OPS TESTS ACCOMPLISHED TO ISOLATE PROBLEM. ENG PROBLEM DIFFICULT TO DIAGNOSE. AS PRECAUTION REDUCTION GEAR CASE DISASSEMBLED FOR INSPECT OF OIL SYS. DURING DISASSEMBLY, FOUND PLANETARY GEAR SYS CARRIER CRACKED AROUND ENTIRE CIRCUMFERENCE. SUSPECT THAT DAMAGE WAS CAUSED BY AN OVE
